MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH FOOT SWITCH, DOUBLE, FOR, ESG-400; HF-GENERATORS

OLYMPUS WINTER & IBE GMBH FOOT SWITCH, DOUBLE, FOR, ESG-400; HF-GENERATORS
Model Number WB50402W
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Olympus was informed that after the inspection of the electrosurgical generator ¿esg-400¿ which was found to meet its specification, the affected foot switch was connected to the generator resulting in displaying error message e433.No further information was provided.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to the manufacturer for evaluation/investigation but to an olympus regional repair center (rrc) in india (returned to rrc on 2022-06-22).The evaluation confirmed the occurrence of error message e433 which is triggered by the generator¿s safety system.In case of critical errors, the safety system will not permit any further use of the generator until the error is rectified.In the case at hand, this was triggered by a defective footswitch caused by the operator activating the footswitch during generator booting and/or a defective footswitch.In addition, the cable sheath was torn open which was most likely caused by a mechanical impact on the outer sheath of the cable.The cable may have been pulled over a sharp edge or it may have been subjected to excessive pressure.However, the exact cause cannot be determined retrospectively.Based on the age of the reported footswitch, we can rule out aging effects.It must therefore be assumed that the reported issue is attributable to improper handling by the user.Since the insulation of the cable is damaged, the footswitch must no longer be used.A manufacturing and quality control review was performed for the affected serial number of the hf generator without showing any abnormalities.The case will be closed on olympus side with no further actions, but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results.

Brand Name
FOOT SWITCH, DOUBLE, FOR, ESG-400
Common Device Name
HF-GENERATORS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
rheinstrasse 8
teltow 14513
GM   14513
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key15040576
Report Number9610773-2022-00280
Device Sequence Number12494985
Product Code GEI
UDI-Device Identifier04042761076807
UDI-Public04042761076807
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K203682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWB50402W
Device Catalogue NumberWB50402W
Device Lot Number1807-0830
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Initial Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ELECTROSURGICAL GENERATOR 'ESG-400'
Patient SexUnknown